Mirena coil side effects : Hi there I got the Mirena... - BASHH

BASHH

18,861 members2,869 posts

Mirena coil side effects

Hazel82 profile image

Hi there

I got the Mirena coil in six months ago and was wondering what peoples experiences were in terms of how long your body takes to adjust to it.

Two months after getting it I now have perioral dermatitis on my face, vulva eczema and spots of my chest and back. My mood has been slightly off also and gained a small bit of weight despite not changing my eating habits. I’ve also zero motivation to do anything.

I went to a dermatologist yesterday and he said it’s my hormones possibly caused by the coil and he would never recommend the mirena. A previous dermatologist also told me this before I got it in but I’d no idea how much I’d be affected by it! I’m thinking of giving it an extra month or two but the thoughts of having periods again makes heart sink!

TIA

5 Replies

The amount of progesterone released by the Mirena IUS is very low but not zero. It is unlikely but not impossible it could be causing your issues. Was there a reason a Mirena was opted for rather than a copper IUD ?

Hazel82 profile image
Hazel82 in reply to Galen70

Thank you for replying

I opted for the Mirena as I’ve been taking the pill literally my whole life to keep heavy periods and pain under control.

It got sick of taking the pill and having periods and wanted them to stop.

Some of my gfs had Mirena and swore by it, those that had copper had a nightmare with it.

The pill I was on had an exceptionally low dose of progesterone and I remember reading that the dose of progesterone in the Mirena was in fact a good bit higher than what I was on. It’s the only thing I can put the side effects down to. I am literally ballooning and I haven’t changed anything in my diet!

Galen70 profile image
Galen70 in reply to Hazel82

I presume someone has checked for thyroid function etc ?

Hazel82 profile image
Hazel82 in reply to Galen70

It hasn’t even been suggested! Thank you for the thought though

Galen70 profile image
Galen70 in reply to Hazel82

No problem , it is still possible this is the Mirena , if thyroid function ok then you may need to review whether you want to stick it out a bit longer with the Mirena ...

You may also like...